Bullous Erythema Multiforme. Presented by David R. Taylor, M.D. (by invitation).
The patient, a 2-year-old white boy, developed a sore throat in August, 1958, which was treated with an injection of penicillin, and a course of sulfa tablets. Two days later, a pruritic vesicobullous eruption appeared on all four extremities, with a few lesions on the trunk. Eruption spread, and patient referred in for evaluation.A diagnosis of bullous erythema multiforme or toxic eruption of internal origin was rendered, and this was confirmed by biopsy. The process was controlled by hydrocortisone oral suspension; however, when the patient received less than 40 mg. a day, the process would, and continues to flare. Tetracycline by mouth and erythromycin were given, as well as soothing local therapy. On November 25th, 400,000 units of Neutrapen was administered, and the process flared after this measure. Patient was hospitalized at Stanford Lane Hospital in December, where
Kettenbach F, Fisher JK. LOS ANGELES DERMATOLOGICAL SOCIETY. AMA Arch Derm. 1960;81(2):294–297. doi:10.1001/archderm.1960.03730020130022
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: